Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 7, NWS Lubbock, TX

August 26, 2006Lynn County, Texas

NWS Lubbock, TX issued this flash flood warning at Aug 26, 2006, 3:48 PM CDT for Lynn County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 26, 2006, 3:48 PM CDT (20:48 UTC)
Expired
Aug 26, 2006, 4:45 PM CDT
In force
57 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Lynn County, TX

The radar

The Lubbock radar (KLBB), 53 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 12:29 PM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Aug 26, 12:29 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1229 PM CDT SAT AUG 26 2006

.UPDATE...
AFTERNOON FCST MAINLY ON TRACK BUT HAVE MADE SEVERAL SMALL
ADJUSTMENTS TO ACCOUNT FOR CURRENT TRENDS. WEST TEXAS MESONET OBS
AND THE KLBB WVP SHOW THAT THE NORTHERLY WINDS ARE BEGINNING TO
COME AROUND TO THE EAST ACROSS MUCH OF THE CWA. HOWEVER...GIVEN
THE CLOUD COVER AND THE LATEST MODEL SOLUTIONS THAT SHOW NRLY COMPONENT HANGING
IN ACROSS THE EXTREME SRN PANHANDLE AND THE NORTHERN SPLNS HAVE
DECIDED TO ADJUST THE WIND FCST TO KEEP THE WIND SHIFT BOUNDARY
BISECTING THE CWA PRETTY EVENLY THROUGH MUCH OF THE AFTN. HAVE
ALSO TAKEN AFTN HIGH TEMPS DOWN A BIT ACROSS THE NORTH DUE TO THE
LINGERING CLOUD COVER. 12Z MODEL GUIDANCE SHOWS DECENT MID-LVL
LIFT SPREADING ACROSS THE AREA AHEAD OF SHTWV ACROSS NM AND LATEST
VIS SAT SHOW SHOWERS BEGINNING TO DEVELOP IN EASTERN NM WHERE
THERE WAS SOME CLEARING. WITH CONVERGENCE ALONG THE SFC BOUNDARY
PROVIDING THE LOW-LVL FOCUS...BELIEVE THAT TSTMS SHOULD CONTINUE
TO DEVELOP THROUGH THE AFTN. COOL TEMPS AND CLOUD COVER WILL LIMIT
THE SFC INSTABILITY UP IN THE SRN PANHANDLE WHERE THE BEST DEEP-
LAYER SHEAR AND MID-LVL INSTABILITY WILL BE LOCATED...THUS
LOWERING THE SVR THREAT. HOWEVER...ELEVATED STORMS IN THAT AREA
MAY STILL BECOME BRIEFLY SVR...AND WILL ALSO WATCH THE REST OF THE
CWA WHERE GOOD INSOLATION SHOULD CREATE DECENT SFC-BASED
INSTABILITY...ESPECIALLY ACROSS THE CENTRAL AND SRN ROLLING
PLAINS. UPDATED PRODUCTS OUT SHORTLY. WIND GUSTS AND HEAVY
RAIN...POSSIBLY LEADING TO FLASH FLOODING WILL BE THE PRIMARY
THREATS WITH THE STORMS TODAY.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

33
Hazardous weather outlook, Aug 26, 6:12 AM CDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
612 AM CDT SAT AUG 26 2006

TXZ021>044-271115-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
612 AM CDT SAT AUG 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

FLOODING

LOCALIZED HEAVY RAINFALL FROM SHOWERS AND THUNDERSTORMS MAY PRODUCE
MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS THROUGH THIS
EVENING. THE COVERAGE AREA AND INTENSITY OF SHOWERS AND
THUNDERSTORMS IS EXPECTED TO INCREASE TONIGHT AND INTO EARLY SUNDAY
MORNING. IF THE POTENTIAL FOR MORE WIDESPREAD HEAVY RAINFALL
INCREASES...A FLASH FLOOD WATCH MAY BE NEEDED LATER TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO
SUNDAY AND SUNDAY NIGHT. LOCALIZED FLOODING FROM THE STRONGEST
STORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTER GROUPS AND
LOCAL AUTHORITIES ARE URGED TO RELAY REPORTS OF FLOODING TO THE
NATIONAL WEATHER SERVICE OFFICE IN LUBBOCK.

In the hours before

Special weather statement, Aug 26, 3:42 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
342 PM CDT SAT AUG 26 2006

TXZ041-262115-
LYNN TX-
342 PM CDT SAT AUG 26 2006

...STRONG THUNDERSTORM ACROSS LYNN COUNTY...

AT 338 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES NORTHEAST OF TAHOKA...MOVING NORTHEAST
AT 5 MPH. UP TO INCH INCH OF RAINFALL IN A SHORT PERIOD OF TIME AND
VERY STRONG WIND GUSTS UP 50 MPH HAVE BEEN REPORTED WITH THIS STORM
IN THE TAHOKA AREA.

BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A
PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM
WINDOWS.

HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. AVOID NORMAL FLOOD-PRONE AREAS AND DO NOT CROSS
FLOODED ROADS AS THEY MAY BE WASHED OUT.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 4:31 PM CDTSevere Thunderstorm WarningLUBMotley59 min
Aug 26, 5:16 PM CDTSevere Thunderstorm WarningLUBSwisher43 min
Aug 26, 5:36 PM CDTSevere Thunderstorm WarningLUBCottle54 min
Aug 26, 6:48 PM CDTSevere Thunderstorm WarningLUBBailey57 min

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.